Alert archive / California / Wind Advisories in 2010

Wind Advisory 13, NWS Hanford, CA

March 24, 2010

NWS Hanford, CA issued this wind advisory at Mar 24, 2010, 1:20 PM PDT. It took effect at Mar 25, 2010, 1:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 24, 2010, 1:20 PM PDT (20:20 UTC)
In effect from
Mar 25, 2010, 1:00 PM PDT
Expired
Mar 25, 2010, 4:21 AM PDT
In force
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

745 
WWUS76 KHNX 242020
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
120 PM PDT WED MAR 24 2010

CAZ095-098-099-250430-
/O.NEW.KHNX.WI.Y.0013.100325T2000Z-100326T1100Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
120 PM PDT WED MAR 24 2010

...WIND ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 4 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 4 AM PDT
FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERT. 

A COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY MORNING. IN
ITS WAKE...WESTERLY WINDS WILL BECOME STRONG AND GUSTY THURSDAY
AFTERNOON AND CONTINUE THROUGH THE EARLY MORNING HOURS FRIDAY.

* WINDS: WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH THROUGH AND
  BELOW THE PASSES. 

* TIMING: WINDS WILL STEADILY INCREASE DURING THE MIDDAY AND
  AFTERNOON HOURS THURSDAY WITH PEAK SPEEDS EXPECTED THURSDAY
  EVENING. 

* LOCATIONS INCLUDE: TEHACHAPI...LAKE ISABELLA...ROSAMOND...
  CALIFORNIA CITY...EDWARDS AFB...MOJAVE...RIDGECREST

* IMPACTS: MOTORISTS SHOULD BE ALERT TO SUDDEN GUSTS OF WIND WHICH
  MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. HIGH PROFILE
  VEHICLES SUCH AS CAMPERS AND TRAILERS ARE ESPECIALLY VULNERABLE
  TO STRONG CROSS WINDS AND CAN BE BLOWN OVER. MAJOR ROADS THAT
  WILL BE AFFECTED BY STRONG WINDS INCLUDE U.S. 395 AND HIGHWAYS 14
  AND 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. 

&&



$$

DURFEE
WEATHER.GOV/HANFORD
2 follow-up statements
224 
WWUS76 KHNX 250431
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
931 PM PDT WED MAR 24 2010

CAZ095-098-099-251245-
/O.CON.KHNX.WI.Y.0013.100325T2000Z-100326T1100Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
931 PM PDT WED MAR 24 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO 4 AM PDT
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO 4 AM PDT
FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERT. 

A COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY MORNING. IN
ITS WAKE...WESTERLY WINDS WILL BECOME STRONG AND GUSTY THURSDAY
AFTERNOON AND CONTINUE THROUGH THE EARLY MORNING HOURS FRIDAY.

* WINDS: WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH THROUGH
  AND BELOW THE PASSES. 

* TIMING: WINDS WILL STEADILY INCREASE DURING THE MIDDAY AND 
  AFTERNOON HOURS THURSDAY WITH PEAK SPEEDS EXPECTED THURSDAY 
  EVENING.

* LOCATIONS INCLUDE: TEHACHAPI...LAKE ISABELLA...ROSAMOND... 
  CALIFORNIA CITY...EDWARDS AFB...MOJAVE...RIDGECREST

* IMPACTS: MOTORISTS SHOULD BE ALERT TO SUDDEN GUSTS OF WIND
  WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. HIGH 
  PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS ARE ESPECIALLY 
  VULNERABLE TO STRONG CROSS WINDS AND CAN BE BLOWN OVER. 
  MAJOR ROADS THAT WILL BE AFFECTED BY STRONG WINDS INCLUDE 
  U.S. 395 AND HIGHWAYS 14 AND 58. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED.

&&


$$

MV 

WEATHER.GOV/HANFORD
894 
WWUS76 KHNX 251121
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
421 AM PDT THU MAR 25 2010

CAZ095-098-099-252300-
/O.UPG.KHNX.WI.Y.0013.100325T2000Z-100326T1100Z/
/O.NEW.KHNX.HW.W.0004.100325T2000Z-100326T1100Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
421 AM PDT THU MAR 25 2010

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM
PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PDT
FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. THE WIND
ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERTS IS NO LONGER
IN EFFECT.


A COLD FRONT MOVING THROUGH THE REGION THIS MORNING WILL BRING
STRONG AND GUSTY WINDS IN ITS WAKE THIS AFTERNOON AND CONTINUE
THROUGH THE EARLY MORNING HOURS FRIDAY.

* WINDS: WEST 25 TO 35 MPH WITH GUSTS AS HIGH AS 75 MPH THROUGH
  AND BELOW THE PASSES. GUSTS AROUND 45 MPH WILL BE POSSIBLE
  ELSEWHERE. 

* TIMING: WINDS WILL STEADILY INCREASE DURING THE AFTERNOON HOURS
  TODAY WITH PEAK SPEEDS EXPECTED THIS EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA 

* IMPACTS: MOTORISTS SHOULD BE ALERT TO SUDDEN GUSTS OF WIND 
  WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. HIGH 
  PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS ARE ESPECIALLY 
  VULNERABLE TO STRONG CROSS WINDS AND CAN BE BLOWN OVER. 
  MAJOR ROADS THAT WILL BE AFFECTED BY STRONG WINDS INCLUDE 
  U.S. 395 AND HIGHWAYS 14 AND 58.


&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 24, 9:30 AM PDT, 3 hours 50 minutes earlier.

Area forecast discussion, Mar 24, 9:30 AM PDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
930 AM PDT WED MAR 24 2010

.SYNOPSIS...
ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS WILL PREVAIL THROUGH
TODAY AS A RIDGE OF HIGH PRESSURE ALOFT REMAINS OVER THE CENTRAL
CALIFORNIA INTERIOR. A LOW PRESSURE SYSTEM WILL MOVE OVER NORTHERN
CALIFORNIA THURSDAY AND FRIDAY PRODUCING SLIGHTLY COOLER
TEMPERATURES FOR THE WEEKEND.

&&

.DISCUSSION...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BRING
DRY WEATHER. ALTHOUGH SUNSHINE WILL BE LIMITED BY CONSIDERABLE
HIGH CLOUDINESS TODAY...TEMPS WILL END UP SLIGHTLY MILDER THAN
NORMAL THIS AFTERNOON. THE HIGH CLOUDS ARE FORERUNNERS OF ANOTHER
STORM SYSTEM CURRENTLY POISED OVER THE EASTERN PACIFIC...SEVERAL
HUNDRED MILES OFF THE OREGON COAST. THIS STORM WILL TRACK INTO
THE PACIFIC NORTHWEST MUCH LIKE ITS PREDECESSORS AND BRING ANOTHER
COLD FRONT THROUGH THE CENTRAL CA INTERIOR EARLY THURSDAY MORNING.
THE FRONT ITSELF WILL HAVE LITTLE MOISTURE ASSOCIATED WITH IT AND
PROBABLY ONLY BRING SOME SPRINKLES TO THE NORTHERN HALF OF THE
SJ VLY THURSDAY MORNING WITH A FEW LIGHT SHOWERS AROUND YNP. IN THE
WAKE OF THIS FRONT...THURSDAY AFTERNOON WILL BE BREEZY AND MARKEDLY
COOLER THAN THE PAST COUPLE OF DAYS. A STRENGTHENING ONSHORE FLOW
WILL PRODUCE OROGRAPHICALLY ENHANCED SHOWERS OVER THE HIGHER
ELEVATIONS OF THE SIERRA THURSDAY AFTERNOON AND EVENING WHILE
WESTERLY WINDS BLOW RATHER BRISKLY THROUGH AND BELOW THE KERN CO
MOUNTAIN PASSES. A WIND ADVISORY MAY BE NEEDED FOR THESE AREAS...
SO WILL LOOK AT THIS IN GREATER DETAIL AFTER THE MORNING RUN OF
THE MODELS IS COMPLETELY IN. ADDITIONALLY...CLOUDS WILL BANK UP
IN THE NW FLOW ALONG THE SOUTH END AND EAST SIDE OF THE SJ VLY
AND ADJACENT FOOTHILLS THURSDAY NIGHT AND FRIDAY MORNING. DURING
THIS TIME...SHOWERS OF RAIN AND SNOW ARE POSSIBLE OVER THE GRAPEVINE
AND ALONG THE NORTH FACING SLOPES OF THE TEHACHAPI MOUNTAINS.

OTHERWISE...FRIDAY WILL BE SEASONABLY COOL AND STILL RATHER BREEZY...
ESP ON THE WEST SIDE OF THE SJ VLY AND IN THE KERN CO MTNS AND DESERT.
THE WEEKEND IS SHAPING UP TO BE A MAGNIFICENT ONE...WEATHERWISE...
AND MUCH WARMER AS AN UPPER LEVEL RIDGE BUILDS OVER CA. MAXIMUM
TEMPS WILL RUN A GOOD 5 TO 10 DEGREES ABOVE NORMAL BY SUNDAY. MONDAY
WILL BE EQUALLY WARM...ESP OVER THE SOUTHERN PORTION OF THE CWA EVEN
THOUGH THE UPPER LEVEL RIDGE IS FLATTENED. HOWEVER...THE RETURN OF AN
ONSHORE MONDAY AFTERNOON COULD BEGIN TO BRING COOLER AIR INTO THE
NORTHERN SJ VLY.

THE WELL ADVERTISED PATTERN CHANGE STILL LOOKS ON TRACK FOR THE
MIDDLE OF NEXT WEEK AS THE MODELS DEEPEN AN UPPER LEVEL TROUGH ALONG
THE WEST COAST. ALTHOUGH THE MODELS STILL HAVE SOME TIMING ISSUES...
ALL OF THEM DO BRING PRECIPITATION AND AN UNSEASONABLY COOL AIRMASS
INTO THE CENTRAL CA INTERIOR BY TUESDAY NIGHT AND WEDNESDAY WITH A
RETURN OF WINTRY WEATHER IN THE MOUNTAINS.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL OVER THE CENTRAL CALIFORNIA INTERIOR
THROUGH 18Z THURSDAY.

&&

.AIR QUALITY ISSUES...
NONE

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...DURFEE
AVN/FW...MOLINA
SYNOPSIS...TLM

WEATHER.GOV/HANFORD

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.